Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

10 years old, dizziness and nosebleeding, has Celiac disease and heart murmur. Taking n 0.5mg of Risperidone and 20 mg of methylphenidate. What could be the reason?

My 10 year old has been complaining of feeling dizzy and seems to be very pale at times. He also experienced a nose bleed today, but he has never had one before. He is on .5 mg of Risperidone and 20 mg of methylphenidate ER, but these are regular doses that he has been on for the last 3 months. He also has Celiac Disease , and an innocent heart murmur . Any ideas what could be causing the dizziness and nosebleeds?
Asked On : Tue, 10 Jul 2012
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ayurveda Specialist 's  Response
1. check with a hematologist or cardiologist for any base line investigations like BT {bleeding time} for thrombocytopenia, if nose bleeding has occurred, and for Echo cardiogram [ECHO] to rule out Endocarditis, because dizziness can be attributed to ADR [adverse drug reaction] of risperidone [anti psychotic] and dizziness and stuffy nose to methyphenidate [is a psychostimulant drug and substituted phenethylamine approved for treatment of attention-deficit hyperactivity disorder (ADHD)]
2. because suffering from celiac disease do a stool test to detect any occult blood, or ask for an Endoscopy to see whether there are any ulcers in the intestine or not. [pale at times]
3. check with CBC [ complete blood count] for evaluating any secondary cause of dizziness and nose bleed.


A. Innocent murmur is commonly found in children [Still's murmur] and usually disappears as the child grows older, and because heart with its valves are absolutely normal, possible mechanisms are:
.hyper kinetic circulatory states in children due to increased heart rate and
.increased resistance of the pulmonary vascular bed in children's

B. Because the nose is full of blood vessels and is inconveniently situated in the middle of the face, any minor injury or dryness of mucous membrane of the face can cause the nose to bleed. Your health care provider will rule out any secondary cause after proper examination and evaluation.

Answered: Sat, 19 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor